MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A getinge service technician will investigate the affected cardiohelp.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in usa during patient treatment.It was reported that the ¿venous bubble sensor defective¿ error message was displayed.The cardiohelp device was not replaced, the venous bubble sensor was changed with another bubble sensor that worked.Further it was confirmed that there was no visible damage on the venous bubble sensor or its cable.No harm to any person has been reported.As a bubble sensor defective alarm could lead to a zero-flow mode, a report is required as there is barely a flow.Complaint id (b)(4).
 
Event or Problem Description
Complaint id (b)(4).
 
Additional Manufacturer Narrative
It was reported that the ¿venous bubble sensor defective¿ error message was displayed.The failure occurred during patient treatment.The cardiohelp device was not replaced.The venous bubble sensor was changed with another bubble sensor that worked.No harm to any person has been reported.Following patient dates were provided: male, 61 years old, 102 kg.It was also confirmed that there was no visible damages on the venous bubble sensor or its cable.A getinge technician was sent for investigation.The venous bubble sensor was replaced.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.Another venous bubble sensor with a similar failure was already investigated by the supplier sonotec on 2020-04-28.Following possible root causes were determined: - damaged wiring inside the cable due to mechanical tension - damage due to overvoltage or esd (electrostatic discharge).In order to investigate further, several venous bubble sensors were returned for investigation to getinge life-cycle-engineering and investigated on 2025-12-01 within the non-conformity.The root cause was determined as a separation of conductors in the cable near the sensor.As a remedial measure, the feed opening for the conductors must be closed before casting by the supplier during manufacturing.The investigation and actions within this non conformity are ongoing.Fsca 1427918 was initiated.Referring to the fsca it is stated that "internal investigations have identified an issue with the durability of the connecting cable near the connection to the bubble sensor.Excessive bending of the cable can lead to poor contact, which may trigger the errors ¿ven.Bubble sensor defective¿ or ¿ven.Bubble sensor disconnected¿ on the connected medical device (rotaflow ii or cardiohelp-i).These errors can occur temporarily when the cable is moved or permanently if the connection is fully compromised.Upon availability of the new design: a new material 701055720 "bs 3/8x3/32 l1.7" (bubble sensor for 3/8¿ x 3/32¿ tubing, length 1,7 m) will be required for each exchanged sensor." the fsca is ongoing.According to the instructions for use (ifu), chapters "monitoring and sensors" and "bubble monitoring: function test" the venous bubble sensor and the arterial flow/bubble sensor have to be tested before each use.The cardiohelp has a flow/bubble sensor for bubble detection.The venous bubble sensor is optional and for additional bubble detection.Referring to the ifu of the cardiohelp (chapter "cleaning and disinfection", the cables and the whole device should be cleaned after each use to remove soiling or residual blood.Furthermore in chapter "connecting the sensors", it is stated that the sensors must be kept clean.The cardiohelp device was manufactured on 2021-03-11.The review of the non-conformities has been performed on 2026-03-10 for the period of 2021-03-11 to 2026-02-23.In order to investigate the reported failure "venous bubble sensor malfunction/defective" further an internal nonconformity was initiated in november 2025.The investigation and actions within this non conformity are ongoing.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing capas.Fsca 1427918 was initiated.Based on the results the reported failure "venous bubble sensor defective error message" could be confirmed.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24516685
Report Number8010762-2026-0000095
Device Sequence Number8523213
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701072780
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight102 KG